MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CONNECTOR (C35-O)

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CONNECTOR (C35-O)
Catalog Number 515070
Medical Device Problem Codes Disconnection (1171); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr, if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Event details: patient who accidentally pulled out his cvc during ongoing chemotherapy.When inspecting phaseal optima, a leak of chemotherapy between the connector and the injector is visible on the infusion tubing closest to the patient and a small gap of 2-3 mm is visible between the connector and the injector.These were securely attached at the start of treatment.These have come apart a bit now that the patient is stuck with the hose in the armrest of his armchair.The result was a small chemotherapy leak on the floor.
 
Additional Manufacturer Narrative
Additional information received from sales rep after a customer visit and added to b5.Product information in d updated based on additional information.
 
Event or Problem Description
Additional information: the connector disconnected from the mating tubing.Mating tubing does not belong to bd.Bd sales rep went to facility and met with customer to review process, it is believed they were not using the proper techniques when connecting the devices.Reps completed additional training to ensure they are fulling connecting the devices.There was not impact to the patient or healthcare professional.There is only one connector lot at this facility, 2508501.No samples available at this time.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for lot 2508501, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this concern.Retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified.Dimensional testing was performed, including the luer thread, verifying all critical dimensions are within specification.Product undergoes a series of visual and functional evaluations throughout the manufacturing process.Records were reviewed for the reported lot and no issues related to this failure were identified.Based on the device history review and the retained sample analysis, no issues were identified with the reported product or lot.Therefore we were unable to determine a root cause associated with our product or manufacturing process at this time complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
CONNECTOR (C35-O)
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23698355
Report Number3003152976-2025-00670
Device Sequence Number16024390
Product Code ONB
UDI-Device Identifier00382905150562
UDI-Public(01)00382905150562(11)251027(17)280331(10)2510307
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515070
Device Lot Number2508501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by ManufacturerNot provided
02/25/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/14/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown